Lege Artis Medicinae

[Thoughts on the trends of prophylactic antibiotic use in Hungary]

SZALKA András

MAY 16, 2007

Lege Artis Medicinae - 2007;17(04-05)

COMMENTS

0 comments

Further articles in this publication

Lege Artis Medicinae

[The significance of testing for microsatellite instability in colorectal cancer]

SZENES Mária, BALI Ottilia, RUZSA Ágnes, NAGY Gyöngyi, VATTAY Péter, VÖLGYI Zoltán, GASZTONYI Beáta

Lege Artis Medicinae

[Salicyl Therapy, Homeopathy, Medical History ]

dr. GROÁK Lajos

Lege Artis Medicinae

[A Brief Compendium of Unusual Remedies Scatotherapy]

dr. MAGYAR László András

Lege Artis Medicinae

[Report on the use of gastroenterologic endoscopy in Hungary in 2006]

NAGY György, OROSZ Péter

Lege Artis Medicinae

[Interpretation of the regulation on the prescription of proton pump inhibitors with high subsidy]

All articles in the issue

Related contents

Clinical Neuroscience

Delirium due to the use of topical cyclopentolate hydrochloride

MAHMUT Atum, ERKAN Çelik, GÜRSOY Alagöz

Introduction - Our aim is to present a rare case where a child had delirium manifestation after instillation of cyclopentolate. Case presentation - A 7-year old patient was seen in our outpatient clinic, and cyclopentolate was dropped three times at 10 minutes intervals in both eyes. The patient suddenly developed behavioral disorders along with gait disturbance, and complained of visual hallucinations 20-25 minutes after the last drop. The patient was transferred to intensive care unit and 0.02 mg/kg IV. physostigmine was administered. The patient improved after minutes of onset of physostigmine, and was discharged with total recovery after 30 minutes. Conclusion - Delirium is a rare systemic side effect of cyclopentolate. The specific antidote is physostigmine, which can be used in severely agitated patients who are not responding to other therapies.

Clinical Neuroscience

Cyanocobalamin and cholecalciferol synergistically improve functional and histopathological nerve healing in experimental rat model

ALBAY Cem, ADANIR Oktay, AKKALP Kahraman Asli, DOGAN Burcu Vasfiye, GULAEC Akif Mehmet, BEYTEMUR Ozan

Introduction - Peripheral nerve injury (PNI) is a frequent problem among young adults. Hopefully, regeneration can occur in PNI unlike central nervous system. If nerve cut is complete, gold standard treatment is surgery, but incomplete cuts have been tried to be treated by medicines. The aim of the study was to evaluate and compare clinical and histopathological outcomes of independent treatment of each of Vitamin B12 (B12) and Vitamin D3 (D3) and their combination on sciatic nerve injury in an experimental rat model. Materials and methods - Experimental animal study was performed after the approval of BEH Ethics Committee No. 2015/10. 32 rats were grouped into four (n=8) according to treatment procedures, such as Group 1 (controls with no treatment), Group 2 (intraperitoneal 1 mg/kg/day B12), Group 3 (oral 3500 IU/kg/week D3), Group 4 (intraperitoneal 1 mg/kg/day B12+ oral 3500 IU/kg/week D3). Sciatic Functional Index (SFI) and histopathological analysis were performed. Results - SFIs of Group 2, 3, 4 were statistically significantly higher than controls. Group 2 and 3 were statistically not different, however Group 4 was statistically significantly higher than others according to SFI. Axonal degeneration (AD) in all treatment groups were statistically significantly lower than in Group 1. AD in Group 4 was significantly lower than in Group 2 and 3; there was no significant difference between Group 2 and 3. There was no significant difference between Group 1,2 and 3 in Axonolysis (A). But A of Group 4 was significantly very much lower than all others. Oedema- inflammation (OE-I) in all treatment groups were significantly lower than in Group 1; there was no significant difference between Group 2 and group 4. OE-I in Group 2 and 4 were significantly lower than in Group 3. There were no significant differences between Group 1, 2 and 3 in damage level scores; score of Group 4 was significantly lower than of Group 1. Conclusions - B12 and D3 were found effective with no statistically significant difference. But combined use of B12 and D3 improve nerve healing synergistically. We recommend combined use of B12 and D3 after PNI as soon as possible.

Clinical Neuroscience

[Interdisciplinary approach of vestibular system impairment]

PONGRÁCZ Endre

[In the first part of this review the definition of vertigo/dizziness was discussed. The major difference between the two signs is the exsistence of the direction, which is specific for vertigo. Dizziness is a frequent complaint in the clinical practice. Its frequency is increasing with advance of age, to intimate the play of declining cognitive process in the pathogenesis of its. The popular health significance of vertigo is in the rowing number of the patients. The onset of the most cases with acute vertigo appears between secundums and minutes so the patients will be provided in circumstances of emergency department. First of all three form schould be take into account: neuronitis vestibularis, benign paroxysmal positional vertigo and Meniere syndrome. Without tipical periferal signs of vertigo, central cause should be searched, principally stroke (lysis possibility). The differential diagnose of the different dizzeness/vertigo forms according to the elapsed time of the onset or congenital and acquired nystagmus was created in tables. The recommendations of the therapy of acute and chronic dizziness/ vertigo syndroms are, lack of results of evidence based trials doubtful. The more often used drugs based on clinical trials are discussed as vinpocetine, betahistine and piracetam. The in vitro and in vivo data suggest that the last molecule is eligible to use both in periferal and central type of vertigo syndroms.]

Clinical Neuroscience

Mid-term oral isotretinoin therapy causes a predominantly sensory demyelinating neuropathy

ALTUN Yasar, INAN Esra

Aim - The purpose of this prospective study was to investigate whether mid-term treatment with oral isotretinoin may impact peripheral nerve function. Methods - In this study, we included 28 patients with no apparent neurological or neurophysiological findings. The patients received treatment with oral isotretinoin for papulopustular or nodulocystic acne. The patients with normal findings in the first examination were given 1 mg/kg/day oral isotretinoin. Neurological examinations and electroneurographic studies were performed before and 6 months after the onset of isotretinoin treatment. Results - Clinical examinations and electroneurographic evaluations prior to treatment revealed no abnormalities in any of the patients. However, 20 patients (72%) displayed one or more abnormal values in the tested parameters after treatment. Although the mean amplitudes of compound muscle action potential of the ulnar and median nerves did not vary, significant decreases were observed in the mean sensory conduction velocities of median, ulnar, sural, medial plantar, medial dorsal cutaneous, and dorsal sural nerves 6 months after the onset of treatment. Conclusion - Systemic use of isotretinoin may cause electroneurographic changes. Probable electroneurographic alterations may be detected at a much earlier period via dorsal sural nerve tracing when electrophysiological methods used in routine clinical practice cannot detect these changes.

Clinical Neuroscience

Valproic acid associated pleuropericardial effusion: case report

DEMIR Figen Ulku

Introduction - Valproic acid is an effective antiepileptic and mood stabilizer used in the treatment of many neurological and psychiatric disorders. Although there are frequently seen side effects, effusions between layers of pleural and pericardial membranes are rare to be seen. Case - Pleuropericardial effusion was detected in a 23 years old woman who was under valproic acid treatment because of epileptic seizure. After 1 year of valproic acid treatment, patient complained of dyspnea. As all the researches intended on etiology were usual, valproic acid has been thought to be responsible for the matter. Control examination after 1.5 months regarding the end of treatment revealed complete recovery of pleuropericardial effusion. Discussion - Pleural and pericardial effusions are rarely seen complications related to the use of valproic acid. It must also be kept in mind that valproic acid causes a potential for such side effects which can be blamed etiologically when the other possibilities for patients are excluded.